How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18765
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

Took mirtazapine over 3 weeks, dd not like taking

Resolved Question:

took mirtazapine for just over 3 weeks, dd not like taking them, dr put me on sertraline for only 3 days but because of side affects - abruptly withdrew antidepressants. How long do withdrawal symptoms last as i am still getting moderate anxiety and insomnia. some drs say the withdrawal symptoms should have gone and initial anxiety returned.
Submitted: 1 year ago.
Category: Medical
Customer: replied 1 year ago.
(Posted by JustAnswer at customer's request) Hello. I would like to request the following Expert Service(s) from you: Live Phone Call. Let me know if you need more information, or send me the service offer(s) so we can proceed.
Expert:  Dr. D. Love replied 1 year ago.
Hello from JustAnswer.
Did you suddenly stop both drugs or were you tapered off the mirtazapine?
How long has it been since you took the mirtazapine and sertraline?
Customer: replied 1 year ago.
Suddenly stopped both drugs
18/9/15
Expert:  Dr. D. Love replied 1 year ago.
Thank you for the additional information.
There is no single limit to the duration of withdrawal symptoms, but it is usually related to the duration of taking the drug and the dose that is taken. In the vast majority of cases, the antidepressant withdrawal syndrome will not last more than 4 weeks, even in people that have taken the antidepressants for months or years.
There are cases in which the withdrawal syndrome can take several months to completely resolve, but this is typically in people that were on antidepressants for a much longer period of time than you experienced and also usually on a high dose of the antidepressant.
For someone that has taken two different antidepressants for 3 and a half weeks and both were suddenly stopped, then the withdrawal syndrome would be more likely to not exceed 2 weeks.
Since it has been several months since the drugs were stopped, it is vastly more likely that these
It is vastly more likely that any current symptoms are due to an underlying condition, rather than withdrawal symptoms.
If I can provide any additional information, please let me know.
Dr. D. Love and 4 other Medical Specialists are ready to help you